UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 64

of 'Taxane-induced pulmonary toxicity'

64
TI
Fatal interstitial pneumonitis associated with docetaxel administration in a patient with hormone-refractory prostate cancer.
AU
Leimgruber K, Negro R, Baier S, Moser B, Resch G, Sansone S, Adami M, Zanon P, Graiff C, Egarter-Vigl E, Wiedermann CJ
SO
Tumori. 2006 Nov-Dec;92(6):542-4.
 
Taxanes are widely used chemotherapeutic agents with the potential to induce pulmonary injury through a variety of mechanisms. Patients receiving these agents are at risk of acute or subacute pulmonary damage. The case is presented of a 72-year-old man with hormone-refractory prostate cancer and weekly administration of 30 mg/m2 docetaxel who developed subacute interstitial pneumonitis-related pulmonary fibrosis after seven doses and died despite mechanical ventilation and high-dose corticosteroid treatment. Even though only a few cases of this adverse event have been reported in the literature, severe docetaxel-induced pulmonary toxicity needs to be considered in the differential diagnosis when such patients present with respiratory symptoms.
AD
Departments of Internal Medicine,S. Maurizio Central Hospital of Bolzano, Bolzano, Italy.
PMID